Oklahoma, 2012

Hail in Oklahoma, April 7, 2012

April 7, 2012 · NWS OUN · 2 events in 1 county or zone

A lone severe thunderstorm produced marginally severe hail over parts of southeast Kingfisher County early on the morning of April 7. The storm displayed two distinct peaks in intensity on radar.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS OUN wrote it up.

A lone severe thunderstorm produced marginally severe hail over parts of southeast Kingfisher County early on the morning of April 7. The storm displayed two distinct peaks in intensity on radar. The first occurred around 2:20-2:30am, when a 1.00 hail report was received 5 NNE Okarche. The second occurred around 3:00-3:20am just north and northeast of Kingfisher, but no reports were received.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before the first event at Apr 6, 11:30 PM CST, 1 hour 50 minutes earlier.

Area forecast discussion, Apr 6, 11:30 PM CST, 1 hour 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
1230 AM CDT SAT APR 7 2012

.AVIATION...

CLUSTER OF SHOWERS AND THUNDERSTORMS MOVING THROUGH NRN OK THIS
MORNING WILL LIKELY CONTINUE AIDED BY STRENGTHENING LLJ. ACTIVITY
WILL PRIMARILY AFFECT KPNC...BUT MAY BUILD SWD TO KOKC EARLY IN THE
PD. OTRW...COLD FRONT IS EXPECTED TO MOVE SOUTHWARD INTO OK TODAY
WITH ADDITIONAL SHOWERS/TSTMS DEVELOPING VCNTY OF THE FRONT. WILL
INCLUDE PROB30 AT MOST SITES...WITHIN A FEW HOURS OF THE FRONTAL
PASSAGE.

&&

.PREV DISCUSSION... /ISSUED 956 PM CDT FRI APR 6 2012/

.DISCUSSION...
WIDELY SCATTERED STORMS FORMED NEAR AMARILLO EARLY THIS EVENING
BUT ARE WEAKENING AS THEY APPROACH NORTHWEST OKLAHOMA. AS LOW
LEVEL FLOW INCREASES...STORM INTENSITY MAY ALSO. THEREFORE...WILL
KEEP IN SLIGHT CHANCES FOR STORMS OUT WEST. BETTER CHANCE FOR
SHOWERS AND STORMS WILL BE LATE TONIGHT INTO EARLY SATURDAY AS A
COLD FRONT ENTERS NORTHERN OKLAHOMA.

&&

.PREV DISCUSSION... /ISSUED 244 PM CDT FRI APR 6 2012/

DISCUSSION...
CLOUDS WILL CONTINUE TO GRADUALLY SCATTER/DECREASE THIS AFTERNOON.
AN ISOLATED STORM OR TWO MAY DEVELOP TO THE WEST IN THE PANHANDLES
AND MOVE EAST INTO WESTERN PORTIONS OF THE FA THIS EVENING.
OVERNIGHT... LLJ IS EXPECTED TO STRENGTH PROVIDING SOME LIFT FOR A
CHANCE OF SHOWERS/STORMS IN NORTHERN PORTIONS OF THE FA
OVERNIGHT/SAT MORNING. SOME OF THE ELEVATED STORMS MAY BECOME STRONG
TO MARGINALLY SEVERE. MEANWHILE... A SHORTWAVE WILL LIFT INTO THE
NORTHERN PLAINS DRAGGING A COLD FRONT INTO THE FA SATURDAY.
WITH THE FRONT MOVING ACROSS THE REGION... SHOWERS AND
THUNDERSTORMS WILL REMAIN POSSIBLE WITH A FEW SEVERE STORMS POSSIBLE
IN SOUTHERN PORTIONS OF THE FA SAT AFTERNOON/EVENING.

SHOWER AND THUNDERSTORM CHANCES WILL PERSIST THROUGH THE REST OF
THE WEEKEND AND MUCH OF NEXT WEEK ACROSS PARTS OF THE FA DUE TO
VARIOUS FEATURES. THE FRONT IS EXPECTED TO STALL OVER OR NEAR THE
RED RIVER VALLEY AREA TOMORROW NIGHT AND COULD AFFECT THE REGION
SUNDAY. MODELS SHOW ANOTHER A COLD FRONT MOVING INTO PARTS OF THE FA
MONDAY. MODELS THEN SHOW A STORM SYSTEM MOVING INTO THE PLAINS
TOWARDS LATE NEXT WEEK WITH A DRYLINE SETTING UP FOR POSSIBLE STORM
DEVELOPMENT.

&&

.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK  57  72  52  72 /  20  50  30  30
HOBART OK         56  71  51  72 /  20  30  30  30
WICHITA FALLS TX  59  80  58  74 /  10  40  50  40
GAGE OK           52  67  42  70 /  20  20  10  10
PONCA CITY OK     54  69  45  71 /  40  50  20  20
DURANT OK         56  76  58  76 /   0  30  40  40

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
TX...NONE.
&&
Hazardous weather outlook, Apr 6, 11:10 AM CST, 14 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1210 PM CDT FRI APR 6 2012

OKZ004>048-050>052-TXZ083>090-071000-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-
NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-
BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-
CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-
TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-
JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-
FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1210 PM CDT FRI APR 6 2012

THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

THUNDERSTORM OUTLOOK...
ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE TONIGHT
ACROSS PORTIONS OF OKLAHOMA AND WESTERN NORTH TEXAS...MAINLY
NORTHWEST OF A WICHITA FALLS TO SHAWNEE LINE. HOWEVER...NO
WIDESPREAD SEVERE WEATHER IS EXPECTED.

DISCUSSION...
A DRYLINE IS EXPECTED TO EXTEND ACROSS CENTRAL PORTIONS OF THE
OKLAHOMA AND TEXAS PANHANDLES LATE THIS AFTERNOON. MEANWHILE...
MOISTURE WILL INCREASE ACROSS THE REGION EAST OF THE DRYLINE
THIS AFTERNOON AND TONIGHT. LIFT ASSOCIATED WITH THE DRYLINE AND
HEATING MAY CAUSE A FEW STORMS TO DEVELOP AFTER 4 PM CDT THIS
AFTERNOON ACROSS THE TEXAS AND OKLAHOMA PANHANDLES. THESE STORMS
COULD MOVE EAST INTO PARTS OF WESTERN OKLAHOMA AND WESTERN
NORTH TEXAS AFTER 7 PM CDT THIS EVENING.

AFTER MIDNIGHT CDT TONIGHT...THE LOW LEVEL JET WILL INCREASE WHICH
COULD PROVIDE LIFT TO THE AREA FOR THE DEVELOPMENT OF ADDITIONAL
SHOWERS AND ELEVATED THUNDERSTORMS. THE BEST CHANCE WILL BE ACROSS
NORTHERN OKLAHOMA.

ENOUGH INSTABILITY COULD BE PRESENT THIS EVENING AND OVERNIGHT FOR A
FEW OF THE STORMS TO BECOME STRONG TO PERHAPS SEVERE PRODUCING HAIL UP
TO THE SIZE OF HALF DOLLARS AND GUSTY WINDS UP TO 50 MPH. HOWEVER...
WIDESPREAD SEVERE WEATHER IS NOT EXPECTED.

PROBABILITY TABLE...
VALID THROUGH 700 AM CDT SATURDAY APR 7.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
			  NWS NORMAN COUNTY WARNING AREA...50 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...15 PERCENT.

OTHER HAZARDOUS WEATHER...
NONE.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...

THUNDERSTORM OUTLOOK...
THERE IS A SLIGHT RISK OF SEVERE STORMS FOR PARTS OF SOUTHERN OKLAHOMA
AND WESTERN NORTH TEXAS...MAINLY SOUTH OF A LINE FROM ADA AND PAULS
VALLEY...TO LAWTON AND FREDERICK OKLAHOMA...TO QUANAH TEXAS. LARGE
HAIL AND STRONG WINDS WILL BE THE MAIN CONCERNS. A COLD FRONT WILL MOVE
ACROSS THE REGION ON SATURDAY BRINGING A CHANCE OF THUNDERSTORMS TO
THE ENTIRE REGION.

SHOWERS AND THUNDERSTORMS WILL CONTINUE TO BE POSSIBLE ACROSS PARTS
OF OKLAHOMA AND WESTERN NORTH TEXAS THROUGH LATE NEXT WEEK. AFTER
SATURDAY...WIDESPREAD SEVERE WEATHER DOES NOT LOOK LIKELY ON ANY
PARTICULAR DAY AT THIS TIME BUT SOME STRONG TO MAYBE SEVERE STORMS
CAN NOT BE RULED OUT.

OTHER HAZARDOUS WEATHER...
NONE.

THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED BY
5 AM SATURDAY.

MBS

In the hours before

Special weather statement, Apr 6, 10:35 PM CST, 2 hours 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
1135 PM CDT FRI APR 6 2012

OKZ009-014-015-070500-
ROGER MILLS OK-DEWEY OK-ELLIS OK-
1135 PM CDT FRI APR 6 2012

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN ROGER MILLS...
DEWEY AND SOUTHEASTERN ELLIS COUNTIES UNTIL 1200 AM CDT...

AT 1133 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 7 MILES
NORTHEAST OF ROLL...MOVING NORTHEAST AT 30 MPH.

HAZARDS INCLUDE...
HAIL UP TO ONE-HALF INCH DIAMETER...
WIND GUSTS TO 40 MPH...

LOCATIONS IMPACTED INCLUDE...
LEEDEY...CAMARGO AND ANGORA.

LAT...LON 3615 9943 3595 9885 3580 9962 3593 9977
TIME...MOT...LOC 0433Z 234DEG 28KT 3589 9965
Special weather statement, Apr 6, 11:25 PM CST, 1 hour 55 minutes before
SPECIAL WEATHER STATEMENTNATIONAL WEATHER SERVICE NORMAN OK1225 AM
CDT SAT APR 7 2012

OKZ011-012-015-017-018-070600-
BLAINE OK-KINGFISHER OK-DEWEY OK-GARFIELD OK-MAJOR OK-
1225 AM CDT SAT APR 7 2012

...SIGNIFICANT WEATHER ADVISORY FOR BLAINE...NORTHWESTERN
KINGFISHER...EASTERN DEWEY...SOUTHWESTERN GARFIELD AND
SOUTHEASTERN MAJOR COUNTIES UNTIL 100 AM CDT...

AT 1220 AM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR CANTON...
MOVING EAST AT 30 MPH.

HAZARDS INCLUDE...
HAIL UP TO ONE-HALF INCH DIAMETER...
WIND GUSTS TO 50 MPH...

LOCATIONS IMPACTED INCLUDE...
OKEENE...CANTON...LONGDALE...AMES...HITCHCOCK...LOYAL...CANTON
LAKE...EAGLE CITY...ISABELLA...HOMESTEAD...SOUTHARD AND LACEY.

LAT...LON 3590 9807 3583 9872 3619 9862 3635 9805
TIME...MOT...LOC 0520Z 261DEG 27KT 3607 9853
Special weather statement, Apr 6, 11:41 PM CST, 1 hour 39 minutes before
SPECIAL WEATHER STATEMENTNATIONAL WEATHER SERVICE NORMAN OK1241 AM
CDT SAT APR 7 2012

OKZ015>017-070615-
CUSTER OK-BLAINE OK-DEWEY OK-
1241 AM CDT SAT APR 7 2012

...SIGNIFICANT WEATHER ADVISORY FOR CUSTER...SOUTHWESTERN BLAINE
AND SOUTHEASTERN DEWEY COUNTIES UNTIL 115 AM CDT...

AT 1240 AM CDT...A STRONG THUNDERSTORM WAS LOCATED 7 MILES
NORTHWEST OF CUSTER CITY...MOVING EAST AT 35 MPH.

HAZARDS INCLUDE...
HAIL UP TO ONE-HALF INCH DIAMETER...
WIND GUSTS TO 50 MPH...

LOCATIONS IMPACTED INCLUDE...
THOMAS...CUSTER CITY...OAKWOOD...FAY AND EAGLE CITY.

LAT...LON 3601 9857 3565 9845 3562 9904 3579 9910
TIME...MOT...LOC 0540Z 255DEG 29KT 3572 9899
Special weather statement, Apr 7, 12:58 AM CST, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
158 AM CDT SAT APR 7 2012

OKZ018-024-070730-
KINGFISHER OK-CANADIAN OK-
158 AM CDT SAT APR 7 2012

...SIGNIFICANT WEATHER ADVISORY FOR KINGFISHER AND NORTH CENTRAL
CANADIAN COUNTIES UNTIL 230 AM CDT...

AT 154 AM CDT...A STRONG THUNDERSTORM WAS LOCATED 8 MILES NORTH OF
CALUMET...MOVING NORTHEAST AT 35 MPH.

HAZARDS INCLUDE...
HAIL UP TO ONE-HALF INCH DIAMETER...
WIND GUSTS TO 40 MPH...

LOCATIONS IMPACTED INCLUDE...
KINGFISHER...OKARCHE...CALUMET AND DOVER.

LAT...LON 3588 9768 3573 9768 3558 9814 3569 9820
      3579 9820 3605 9783
TIME...MOT...LOC 0654Z 242DEG 32KT 3571 9817

The radar

The Norman radar (KTLX), 84 km away, was scanning. The volume nearest the first event began at 07:19 UTC.

Open the radar archive at this moment

Event by event

2 hail. Local standard time, as filed.

Hail, Kingfisher

When
April 7, 1:20 AM CST
Where
Kingfisher County, 4 mi WNW of Okarche
Measured
1 in hail
Reported by
Storm Chaser
Coordinates
35.752, -98.046

Hail, Kingfisher

When
April 7, 1:25 AM CST
Where
Kingfisher County, 5 mi NNE of Okarche
Measured
1 in hail
Reported by
Storm Chaser
Coordinates
35.797, -97.946

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oklahoma in 2012Every state in 2012This day in weather historyWarnings in Oklahoma, April 2012

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 370911, 370912.